I'd say, if you've had this headache that's out of the "norm" for almost 3 days and you're taking THAT much Excedrin you need to be heading to an Acute care center or an ER to get it checked out...and to get some relief.
The thing is, there is Aspirin in Excedrin, so you need to be careful not to take too much! You could damage your stomach lining by taking too much and risk a bleeding ulcer; please follow the directions on the bottle. Also, the tylenol in the Excedrin can cause liver damage if you take too much....just lovely I know!!
If it were me, I'd be getting someone to take me in to get that killer headache checked out immediately! It doesn't sound "quite right".
Thanks for all the good info everyone!
THAT IS TOO MUCH EXCEDRIN! Never exceed what they recommend on the label, and no more than two days per week for rebound purposes.
Please see a doctor, this requires specific medication for head pain and not just a quick over the counter fix.
Keep in touch and let us know how things are going.
Post often and Welcome!
I agree with both hedake and steve...way too much excedrin. You may actually be causing rebound headaches (headaches caused by the overuse of medication) by taking so much excedrin. This creates a horrible cycle...you take excedrin for the headache/migraine, it kills the pain, but later causes another headache/migraine to occur, so you take more excedrin for the headache/migraine...you can see how this continues to spiral endlessly. Also, if you are taking that much excedrin you are ingesting larger amounts of caffeine (plus any caffeine you regularly consume), which is another common trigger for migraines.
USBP- In your post it doesn't say if you also take OTC sinus medication (in addition to excedrin) to relieve some of the sinus pain. If you do, beware b/c sinus medication can also cause rebound headaches. If the neti pot has worked for some, it seems worth the try...I think I have seen it at my local health food store, so you may want to give them a call and see if they stock it.
Santos- How long have you been on topamax? Does it seem to be helping at all? The new neuro that you have an appointment with in 1 1/2 months...did you explain to the office staff what is going on to see if they can get you in any sooner or put you on a cancellation list (call you when someone cancels their appt)? I can relate to your frustration...I had continual migraine for 1 1/2 yrs...it was a nightmare. Could you call the closest headache specialist clinic that is closest to you, and explain what is going on and see if they would be willing to consult with you periodically? You would still go to the new neuro, the neuro could send notes on your appointments to the headache specialist, and periodically they could consult? I don't know if this is possible...just an "outside of the box" suggestion. I would also recommend reading "Gotta Headache?" by Dr. Carol Foster. You can buy a copy of the book on her website www.gottaheadache.com. There is a lot of great information about migraines, and some ways to change your lifestyle to avoid migraines.
I'm sending healthy, healing thoughts to both of you!